Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Apr 28, 2021, 6:35 PM EDT for Crawford County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 6:35 PM EDT (22:35 UTC)
- Expired
- Apr 28, 2021, 7:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Cleveland, OH
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 133 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WWUS81 KCLE 282235
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
635 PM EDT Wed Apr 28 2021
OHZ014-PAZ003-282300-
Ashtabula Inland-Crawford-
635 PM EDT Wed Apr 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ASHTABULA
AND NORTHWESTERN CRAWFORD COUNTIES...
At 635 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Albion to 11 miles northwest of
Andover. Movement was east at 30 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Meadville, Cambridge Springs, Linesville, Harmonsburg, Lincolnville,
Canadohta Lake, Pymatuning North, Pymatuning Central, Pierpont,
Saegertown, Conneautville, Springboro, Blooming Valley, Venango,
Woodcock and Conneaut Lakeshore.
LAT...LON 4164 8013 4164 8051 4174 8076 4185 8037
4185 7970
TIME...MOT...LOC 2235Z 269DEG 24KT 4183 8033 4174 8069
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:15 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 28, 3:15 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 315 PM EDT Wed Apr 28 2021 .SYNOPSIS... A cold front will move southeast across the area this evening as a series of low pressure systems move along the front through Thursday. A stronger cold front will move east across the area on Friday morning followed by high pressure ridging on Saturday and Sunday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Tracking some showers with an isolated lightning strike or two across the area this afternoon, though the chances for heavier thunderstorms, especially east of I-77 appears to be decreasing as the 700 mb jet pulls northeast into NY. It appears the better chance for more widespread thunderstorm development will be across NW OH and the lake later this afternoon and evening, though severe chances will be limited given effective shear in the 20 to 25 knot range. Any severe threat will be limited to damaging winds. Widespread cloud cover has kept temperatures below guidance, peaking in the upper 70s instead of the lower 80s thus far. Much of the area remains in a marginal risk SWODY1 with a slight risk generally along and east of I-71 across NE OH and NW PA. By later tonight, more widespread precipitation with perhaps some rumbles of thunder early will arrive across the region, aided by isentropic lift in the low to mid-levels. Precipitation should become more scattered by late Thursday morning and Thursday afternoon with rainfall totals generally around an inch to an inch of a half. Not anticipating any flooding issues at this time given the moderate drought across much of Northern OH. A few thunderstorms may kick off along and south of US-30 tomorrow afternoon, though CAPE will be at a premium, with only a couple hundred J/kg available. By Thursday evening, only a few lingering scattered rain showers should remain across NE OH and NW PA. By late Thursday night into Friday morning, a colder air mass arrives, allowing for some lake enhanced rain showers across NE OH and NW PA. Lows Thursday night will be cooler than the previous few days, in the low to mid 40s. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... High pressure builds in for the weekend with flow aloft becoming zonal while exhibiting height recovery across the southern Great Lakes. A warm front traverses the northern lakes late Saturday/early Saturday night with the potential to clip the eastern zones with shower activity that could linger into Sunday morning. By Sunday, progressive pattern pushes the surface high pressure to the Carolina coast, and with return flow coupled with the aforementioned building of heights, a warm up is expected through the end short term period after starting out 5 to 10 degrees below normal on Friday. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... Synoptic pattern becomes more active again in the southern stream with a series of upper level low pressure systems tracking into the Ohio Valley. POPs increase in response to these systems and their surface low pressure counterparts, creating an unsettled pattern for the bulk of the long term. Likely going to stay in some semblance of broad scale 850mb ridging until perhaps after Wednesday despite the wetter period. && .AVIATION /18Z Wednesday THROUGH Monday/... Mainly VFR across the area this afternoon with some isolated pockets of MVFR ceilings. A few thunderstorms are possible across the eastern TAF sites later this afternoon and evening, especially at CLE/CAK/YNG/ERI, though again, coverage should be fairly isolated. Expect gusty winds and briefly lowered vsbys in thunderstorms with perhaps some small hail. Otherwise, the main story will be later tonight into Thursday with the arrival of widespread rain showers from west to east across the TAF sites. Anticipate vsbys/ceilings will fall into the IFR range with ceilings remaining at IFR to perhaps even LIFR thursday morning into the early afternoon. Winds are mainly out of the southwest, 10 to 15 knots this afternoon. Winds will become mainly light overnight, then become variable Thursday morning and afternoon, around 10 knots, depending on the location of the front. Outlook...Non-VFR possible in periods of rain Thursday afternoon into Friday. Non-VFR possible again across NE OH/NW PA on Sunday. && .MARINE... A stationary front lingers along the southern shore of Lake Erie with an approaching center of low pressure late tonight into early Thursday. This will have the potential to trigger shower and thunderstorm activity into the evening hours. The eastern half of Erie is most susceptible to the convective activity, where wind gusts and hail are the primary threats, but storms across the western basin cannot be ruled out, carrying mainly a wind threat only. Rain an isolated thunder continues overnight and wanes Thursday with the departure of the low pressure system/cold front. Winds increase significantly in the wake of the frontal system for Thursday night through late Friday 20 to 30 kts in a strong pressure gradient setting up. Small Craft Advisory is possible in this time frame before winds ease Friday night. High pressure moves in Saturday/Saturday night as the pattern gets quieter into the weekend. A Warm front will clip the eastern portions of Lake Erie with a potential for shower activity Saturday night and early Sunday, accompanied by southwesterly surface flow and another approaching low pressure system into the beginning of next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn SHORT TERM...26 LONG TERM...26 AVIATION...Kahn MARINE...26
Hazardous weather outlook, Apr 28, 3:27 AM EDT, 15 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 327 AM EDT Wed Apr 28 2021 OHZ003-006>010-017>020-027>031-036>038-047-290730- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina- Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox- 327 AM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>145-162>165-290730- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- 327 AM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146>149-166>169-OHZ011>014-021>023-032-033-089-PAZ001>003- 290730- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on- the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Cuyahoga-Lake-Geauga-Ashtabula Inland-Summit-Portage- Trumbull-Stark-Mahoning-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 327 AM EDT Wed Apr 28 2021 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk for severe thunderstorms this afternoon and evening across the area. The main threats will be large hail and damaging thunderstorm winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 28, 4:11 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
411 PM EDT Wed Apr 28 2021
PAZ003-282100-
Crawford-
411 PM EDT Wed Apr 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CRAWFORD COUNTY...
At 410 PM EDT, a strong thunderstorm was located near Meadville,
moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Meadville, Titusville, Cambridge Springs, Riceville, Lincolnville,
Canadohta Lake, Guys Mills, Saegertown, Hydetown, Blooming Valley,
Townville, Spartansburg, Venango and Woodcock.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4162 7982 4161 7983 4166 8025 4178 8026
4186 7961 4162 7961
TIME...MOT...LOC 2010Z 271DEG 33KT 4171 8017
MainesSpecial weather statement, Apr 28, 6:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
635 PM EDT Wed Apr 28 2021
OHZ014-PAZ003-282300-
Ashtabula Inland-Crawford-
635 PM EDT Wed Apr 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ASHTABULA
AND NORTHWESTERN CRAWFORD COUNTIES...
At 635 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Albion to 11 miles northwest of
Andover. Movement was east at 30 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Meadville, Cambridge Springs, Linesville, Harmonsburg, Lincolnville,
Canadohta Lake, Pymatuning North, Pymatuning Central, Pierpont,
Saegertown, Conneautville, Springboro, Blooming Valley, Venango,
Woodcock and Conneaut Lakeshore.
LAT...LON 4164 8013 4164 8051 4174 8076 4185 8037
4185 7970
TIME...MOT...LOC 2235Z 269DEG 24KT 4183 8033 4174 8069
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:11 PM EDT | Special Weather Statement | CLE | Crawford | 49 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.